# SDR 20010322CW012

- Difficulty date: February 19, 2001
- Submitted: March 22, 2001
- Operation: General aviation
- Aircraft: N109CD
- Make and model: Cirrus SR20
- Aircraft serial: 1009
- Engine: Cont IO360E
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 2730 · Elevator Control System
- Part: Cartridge
- Part number: 10680009
- Part serial: 40898
- Condition: Jammed
- Location: Elev Control
- Part time: 1,195 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON RUN UP & PREPARING FOR FLIGHT, ELEVATOR DOWN AUTHORITY COULD NOT BE ACHIEVED UNDER NORMAL CONTROL PRESSURE.  PILOT RETURNED AND GROUNDED THE AIRCRAFT FOR MAINTENANCE.  INVESTIGATION IDENTIFIED BINDING TO BE LOCATED WITHIN THE PITCH TRIM CARTRIDGE ASSEMBLY PN 10681004.  DUE TO FOREIGN OBJECT INTRUSION INTO THE PITCH TRIM CARTRIDGE CUTOUT OPENING IN THE FORM OF A SINGLE DISCARDED COTTER PIN TAILING.  WHILE THE PRE-TAKEOFF PITCH TRIM TEST WAS BEING PERFORMED, AND THE ELEVATOR PLACED IN THE NOSE UP ATTITUDE, THE COTTER PIN LODGED.  THE AFT SPRING RETAINER IN THE PLACE NOT ALLOWING IT TO RETURN WHEN TRIM WAS COMMANDED DOWN.
